MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-8.0-38-40-RB-BLKN
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during a procedure, the flexor balkin guiding sheath valve became loose and could not be used.The sheath was placed in the patient's torso; the patient's anatomy was reported as normal.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Attempts for patient and procedural information were made; however no information was able to be obtained.510(k): preamendment.Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.The sheath and the dilator of the flexor balkin guiding sheath were returned for investigation.The dilator was not inserted through the sheath.The sheath proximal fitting was separated from the sheath tubing.The flare passes the large as well as the small lumen of the flare gauge since it appears to be collapsed.The connector cap was within specification.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirement, each sheath is 100% inspected and verified prior to release.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.In addition, there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7072842
Report Number1820334-2017-04251
Device Sequence Number19282152
Product Code DYB
UDI-Device Identifier00827002103856
UDI-Public(01)00827002103856(17)200414(10)7831782
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKCFW-8.0-38-40-RB-BLKN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1